AF Association

Three month update

I just thought I would send you an update following my ablation which I had at the beginning of May. Because of the complications after the ablation I have been on amiodarone for nearly four months. I have been really lucky and apart from the horrid dreams I haven't really had any side effects from it and it put me back into NSR at the beginning of June. Not going in the sun has been rather difficult though. Following the OK from the consultant I should be able to stop taking it now which will be great. However I have to admit to feeling a bit nervous about the AF returning once the medication wears off. But perhaps I am just being pessimistic.

I was told that if the AF does come back then I will have to go in for another procedure but this time they will be doing 3D mapping of the heart and radio frequency.

But I am back to the positive thinking and all will be well.

This AF is tough on us but I know that staying positive through all the difficult times pays dividends.

Gloria

6 Replies
oldestnewest

Good on you Gloria. Stay positive.

Reply

Only way to be Gloria....not always easy I know, but hope you are successfully weaned off amiodarone....never had to use it, but for betablockers, it's best to gradually reduce the dose over time, so try and get proper advice when the time comes........

2 likes
Reply

Thanks Flapjack. The consultant has said that I can stop with immediate effect so I am following his advice. Because the medication stays in your body for such a long time after stopping it it will reduce gradually.

So onwards and upwards!

Reply

Best of luck Gloria......

1 like
Reply

Hi Gloria, it's good to hear that all is going well for you right now and you are feeling positive in your outlook. Yes, it's always scary when we stop medication as we have no idea what outcome that will have on our hearts. Has your EP asked you to just stop taking Amiodarone, or wean yourself off slowly .

Jean

Reply

Thanks Jean. She spoke with the consultant and he has said to stop taking it with immediate effect because it stays in your body for such a long time the effect will just reduce normally.

Gloria

Reply

You may also like...